Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 256, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 31, 2000, 5:07 PM CST for Frontier County, Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 31, 2000, 5:07 PM CST (23:07 UTC)
- Expired
- Oct 31, 2000, 5:45 PM CST
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Frontier County, NE
The radar
The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 5:12 PM CST | Hail 1.75 | Stockville, NE | |
| Oct 31, 5:20 PM CST | Hail 0.75 | Stockville, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 312308 SVRLBF NEC063-312345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 507 PM CST TUE OCT 31 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWEST NEBRASKA * UNTIL 545 PM CST * AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES EAST OF STOCKVILLE...OR ABOUT 17 MILES SOUTHEAST OF CURTIS...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF EUSTIS AROUND 520 PM CST IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING FOR SOUTHWESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHE1R SERVICE. LAT...LON 4035 10076 4036 10012 4068 9999 4068 10074 SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:19 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 31, 3:19 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CST TUE OCT 31 2000 AM ANTICIPATING A TOR BOX CIRCA ZONE ISSUANCE TIME. ZFP MAY BE A TAD LATE ON ACCOUNT OF THAT. .LBpF...NONE. (YET.) SLM
In the hours before
Special weather statement, Oct 31, 11:25 AM CST, 5 hours 42 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-312145- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 AM CST TUE OCT 31 2000 ...STORM SPOTTER GROUPS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE ALERT AND READY FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING... A LATE SEASON SEVERE WEATHER EVENT IS A POSSIBILITY THIS AFTERNOON AND THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A POWERFUL STORM SYSTEM WILL DEVELOP AND MOVE OUT ONTO THE PLAINS THIS AFTERNOON AND TONIGHT. THIS SYSTEM WILL DRAW MOISTURE AND WARM AIR NORTHWARD FROM THE GULF OF MEXICO...AND COLD AIR DOWN FROM CANADA. THIS COMBINATION WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...SOME OF WHICH MAY BECOME SEVERE. ALTHOUGH LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREAT...WIND FIELDS IN THE ATMOSPHERE ARE ALSO EXPECTED TO BECOME FAVORABLE FOR TORNADO DEVELOPMENT. THE AREA WITH THE GREATEST POTENTIAL FOR TORNADIC THUNDERSTORMS IS EXPECTED TO BE ALONG AND NORTH OF A LINE FROM HYANNIS TO BROKEN BOW...BUT SEVERE WEATHER IS A THREAT ACROSS ALL OF THOE OUTLOOK AREA. PERSONS ENGAGING IN ANY OUTDOOR ACTIVITIES LATE THIS AFTERNOON OR THIS EVENING SHOULD BE PREPARED TO TAKE COVER IF SEVERE WEATHER DEVELOPS. THE BASEMENT OFFERS THE BEST PROTECTION FROM TORNADOES.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:56 PM CST | Severe Thunderstorm Warning | LBF | Hayes | 49 min |
| Oct 31, 5:19 PM CST | Tornado Warning | LBF | Frontier | 41 min |
| Oct 31, 5:44 PM CST | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.